Tennessee, 2019Damaging Wind in Tennessee, June 20, 2019
June 20, 2019 · NWS MEG · 1 event in 1 county or zone
An upper level disturbance brought a couple of severe thunderstorms to portions of west Tennessee during the early morning hours of June 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance brought a couple of severe thunderstorms to portions of west Tennessee during the early morning hours of June 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 19, 11:52 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 19, 11:52 PM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1252 AM CDT Thu Jun 20 2019
.DISCUSSION...
Updated for Aviation Discussion.
&&
.PREV DISCUSSION... /issued 855 PM CDT Wed Jun 19 2019/
DISCUSSION...
Skies are partly cloudy across the forecast area this evening with
temperatures from the lower 70s to lower 80s. Most of the
thunderstorms that were over northwest Tennessee earlier this
evening have moved into middle Tennessee. One large thunderstorm
is in southeast Missouri and about to move into northwest
Tennessee. More thunderstorms are moving across central and
western Arkansas and will reach our southwest counties in a couple
of hours. Some of these thunderstorm may be severe when they reach
the Mid-South and so a Severe Thunderstorm Watch has been issued
until 4 AM.
ARS
PREV DISCUSSION... /issued 320 PM CDT Wed Jun 19 2019/
DISCUSSION...
Shortwave trough and attendant surface low are making their way
through MO into IL this afternoon. Thunderstorms have formed, most
notably in Kentucky and Illinois with a scattering in the
Bootheel and West Tennessee. CAMs have this activity moving north
and east of the area during the afternoon hours. Damaging wind is
the main threat with these storms which is covered by current
Severe Thunderstorm Watch.
Later tonight focus shifts to weak cold front moving through the
region. Thunderstorms should move through the Ark-LA-TX into our
area this evening and into the overnight. North Mississippi has
the greatest risk with these storms, especially for damaging wind.
Pattern turns rather sticky as a upper ridge builds into our area
for late in the week. Our Heat Index values, especially in the
Delta Region should rise to the 100 to 105 range in Friday and
Saturday.
Models converge to bringing another cold front for Monday. The
usual timing differences are noted, with the ECMWF a bit slower,
but this should touch off another round of Thunderstorms for our
area and relief from the heat. For the rest of the forecast period
diurnal convection is expected in the general northwest upper
flow regime and temps a tad below average.
Belles
&&
.AVIATION...
For 06Z TAFs
Shower and Thunderstorms moving across area. Will reduce
visibility in eastern TAFs in next couple of hours. Some
improvement before some lower clouds move across the CWA this
afternoon. Mainly VFR conditions after storms move out of area.
May be some scattered showers this afternoon, however, not enough
confidence to mention in TAFs. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 19, 3:16 PM CST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
416 PM CDT Wed Jun 19 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-202330-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
416 PM CDT Wed Jun 19 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Tonight
Severe thunderstorms are possible tonight through early Thursday
morning across the Midsouth. Damaging wind and large hail will be
the primary threats. Heavy rainfall will also be possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Hot and humid conditions are expected Friday and Saturday with
afternoon heat indices between 100 and 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required tonight.
In the hours before
Special weather statement, Jun 19, 6:14 PM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Memphis TN
714 PM CDT Wed Jun 19 2019
TNZ004-021-022-200100-
Carroll TN-Benton TN-Henry TN-
714 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...
Northeastern Carroll County in western Tennessee...
Northern Benton County in western Tennessee...
Southeastern Henry County in western Tennessee...
At 713 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Vale, or 8 miles northeast of Huntingdon,
moving northeast at 50 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Carroll...northern Benton and southeastern
Henry Counties should monitor this storm closely.
LAT...LON 3599 8829 3611 8842 3644 8806 3643 8804
3637 8800 3635 8798 3627 8794 3622 8795
3621 8794 3618 8793
TIME...MOT...LOC 0013Z 234DEG 43KT 3609 8830
SGWSpecial weather statement, Jun 19, 8:06 PM CST, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Memphis TN
906 PM CDT Wed Jun 19 2019
TNZ001-002-200245-
Lake TN-Obion TN-
906 PM CDT Wed Jun 19 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Western Obion County in western Tennessee...
At 906 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Marston, or near New Madrid, moving east at
35 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Lake and western Obion Counties should monitor
this storm closely.
LAT...LON 3650 8911 3627 8924 3636 8951 3638 8951
3642 8955 3644 8954 3646 8952 3648 8952
3650 8954 3650 8949 3647 8949 3646 8947
3647 8944 3650 8942 3651 8930
TIME...MOT...LOC 0206Z 291DEG 31KT 3649 8957
SGWLocal storm report, Jun 19, 11:05 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM TSTM WND GST 3 ENE WHITEHAVEN 35.04N 89.98W
06/19/2019 M67 MPH SHELBY TN ASOS
MEMPHIS AIRPORT 58 KT GUST
&&
TLSJRLocal storm report, Jun 19, 11:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1240 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND DMG COVINGTON 35.57N 89.65W
06/20/2019 TIPTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS TIPTON COUNTY, SPECIFICALLY
IN THE DRUMMOND, QUITO, AND COVINGTON AREAS. ALSO
WIDESPREAD POWER OUTAGES.
&&
ZDMSpecial weather statement, Jun 19, 11:54 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
1254 AM CDT Thu Jun 20 2019
MSZ009-014>017-023-024-200645-
Itawamba MS-Pontotoc MS-Union MS-Monroe MS-Lee MS-Chickasaw MS-
Prentiss MS-
1254 AM CDT Thu Jun 20 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 AM CDT
FOR...
Western Itawamba County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
Monroe County in northeastern Mississippi...
Lee County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 1254 AM CDT...strong thunderstorms were producing winds at least
40 mph was located along a line extending from New Harmony to
Trebloc. Movement was northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Itawamba...Pontotoc...Union...Monroe...Lee...
Chickasaw and Prentiss Counties should monitor this storm closely.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8893
3375 8893 3375 8896 3447 8916 3460 8884
3460 8872 3465 8872 3476 8844 3375 8826
3374 8833 3372 8833 3368 8837 3369 8839
3367 8842 3366 8851
TIME...MOT...LOC 0554Z 228DEG 43KT 3438 8892 3385 8883Local storm report, Jun 20, 12:01 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
101 AM CDT THU JUN 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TSTM WND DMG 4 WSW MILLINGTON 35.31N 89.95W
06/19/2019 SHELBY TN SOCIAL MEDIA
LARGE TREE DOWN IN NEAR MILLINGTON.
&&
TLSJRThunderstorm Wind, Madison
- When
- June 20, 12:10 AM CST to 12:20 AM CST
- Where
- Madison County, 1.64 mi NNE of Madison Hall to 2.3 mi ENE of East Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Social Media
- Coordinates
- 35.593, -88.872
Multiple trees snapped in Jackson area. Some minor damage to home in south Jackson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in South Carolina, June 20, 20191 death · $800 · 96 kt wind · 31 events
- Rip Current in Florida, June 20, 20191 death · 1 injured · 1 event
- Flooding in Illinois, June 20 to 30, 201910 injured · $70,000 · 6 events
- Tornadoes and Hail in Minnesota, June 20, 2019$580,000 · EF1 · 12 events
- Damaging Winds in North Carolina, June 20, 2019$260,000 · 50 kt wind · 48 events
- Flash Flooding and Lakeshore Flood in Ohio, June 20 to 21, 2019$1.7 million · 5 events
- Flash Flooding and Flooding in New York, June 20 to 21, 2019$405,000 · 13 events
- Damaging Winds in Georgia, June 20, 2019$187,000 · 60 kt wind · 22 events
- Tornadoes and Damaging Winds in Louisiana, June 20, 2019$130,000 · EF1 · 4 events
- Flooding and Hail in Nebraska, June 20 to 22, 2019$90,000 · 1 in hail · 31 events
- Damaging Winds in North Carolina, June 20, 2019$247,000 · 65 kt wind · 8 events
- Damaging Winds and Lightning Strike in South Carolina, June 20, 2019$136,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828248.